Alert archive / Massachusetts / Winter Weather Advisories in 2021

Winter Weather Advisory 12, NWS Boston/Norton, MA

February 17, 20215 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 13 counties in Massachusetts

NWS Boston/Norton, MA issued this winter weather advisory at Feb 17, 2021, 3:37 PM EST for 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 13 counties in Massachusetts. It took effect at Feb 18, 2021, 12:00 PM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2021, 3:37 PM EST (20:37 UTC)
In effect from
Feb 18, 2021, 12:00 PM EST
Expired
Feb 20, 2021, 12:00 AM EST
In force
36 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 26 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2021-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2021-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -144 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-144 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

954 
WWUS41 KBOX 172037
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
337 PM EST Wed Feb 17 2021

CTZ002>004-MAZ002>021-026-RIZ001>007-180945-
/O.UPG.KBOX.WS.A.0005.210218T1200Z-210220T0000Z/
/O.NEW.KBOX.WW.Y.0012.210218T1700Z-210220T0000Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Lawrence, Gloucester, 
Chesterfield, Blandford, Amherst, Northampton, Springfield, 
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, 
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, 
Mattapoisett, Ayer, Foster, Smithfield, Providence, Coventry, 
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, and Newport
337 PM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 7 PM
EST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 5 to 7 
  inches.

* WHERE...Portions of northern Connecticut, central, eastern, 
  northeastern, southeastern and western Massachusetts and 
  northern and southern Rhode Island.

* WHEN...From noon Thursday to 7 PM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MAZ022>024-RIZ008-180945-
/O.NEW.KBOX.WW.Y.0012.210218T1700Z-210220T0000Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, and New Shoreham
337 PM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 7 PM
EST FRIDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of 4 to 6 inches and ice accumulations of a light glaze. Winds 
  gusting as high as 35 mph.

* WHERE...In Massachusetts, Barnstable, Dukes and Nantucket
  Counties. In Rhode Island, Block Island.

* WHEN...From noon Thursday to 7 PM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
6 follow-up statements
034 
WWUS41 KBOX 172038
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
338 PM EST Wed Feb 17 2021

CTZ002>004-MAZ002>024-026-RIZ001>008-180945-
/O.CON.KBOX.WW.Y.0012.210218T1700Z-210220T0000Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Lawrence, Gloucester, 
Chesterfield, Blandford, Amherst, Northampton, Springfield, 
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, 
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, 
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, 
Nantucket, Ayer, Foster, Smithfield, Providence, Coventry, 
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, Newport, and New Shoreham
338 PM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY
TO 7 PM EST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 7 
  inches.

* WHERE...Portions of northern Connecticut, all of Massachusetts
  east of the Berkshires, and Rhode Island.

* WHEN...From noon Thursday to 7 PM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
134 
WWUS41 KBOX 180855
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
355 AM EST Thu Feb 18 2021

CTZ002>004-MAZ002>024-026-RIZ001>008-182200-
/O.CON.KBOX.WW.Y.0012.210218T1700Z-210220T0000Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Lawrence, Gloucester, 
Chesterfield, Blandford, Amherst, Northampton, Springfield, 
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, 
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, 
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, 
Nantucket, Ayer, Foster, Smithfield, Providence, Coventry, 
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, Newport, and New Shoreham
355 AM EST Thu Feb 18 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
7 PM EST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 7 
  inches. Highest amounts across Eastern Massachusetts.

* WHERE...Portions of northern Connecticut, all of Massachusetts 
  east of the Berkshires, and Rhode Island.

* WHEN...From noon Thursday to 7 PM EST Friday.

* IMPACTS...Travel could be difficult at times as roads become
  snow covered. The hazardous conditions could impact the Thursday 
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
568 
WWUS41 KBOX 182142
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
442 PM EST Thu Feb 18 2021

CTZ002>004-MAZ002>024-026-RIZ001>008-191045-
/O.CON.KBOX.WW.Y.0012.000000T0000Z-210220T0000Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Lawrence, Gloucester, 
Chesterfield, Blandford, Amherst, Northampton, Springfield, 
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, 
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, 
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, 
Nantucket, Ayer, Foster, Smithfield, Providence, Coventry, 
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, Newport, and New Shoreham
442 PM EST Thu Feb 18 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
FRIDAY...

* WHAT...Mixed precipitation. Additional snow accumulations of 3 
  to 7 inches and ice accumulations of a light glaze.

* WHERE...Portions of northern Connecticut, all of Massachusetts
  east of the Berkshires and Rhode Island.

* WHEN...Until 7 PM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
277 
WWUS41 KBOX 190912
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
412 AM EST Fri Feb 19 2021

MAZ006-007-014>016-018-019-021>024-192215-
/O.EXT.KBOX.WW.Y.0012.000000T0000Z-210220T0500Z/
Western Essex MA-Eastern Essex MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-
Including the cities of Lawrence, Gloucester, Cambridge, Boston, 
Quincy, Brockton, Plymouth, Mattapoisett, Chatham, Falmouth, 
Provincetown, Vineyard Haven, and Nantucket
412 AM EST Fri Feb 19 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Snow. Additional snow accumulations of 2 to 4 inches.

* WHERE...Eastern Massachusetts.

* WHEN...Until midnight EST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

CTZ002>004-MAZ002>005-008>013-017-020-026-RIZ001>008-192215-
/O.CON.KBOX.WW.Y.0012.000000T0000Z-210220T0000Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Northern Bristol MA-Southern Bristol MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Chesterfield, Blandford, Amherst, 
Northampton, Springfield, Milford, Worcester, Foxborough, 
Norwood, Taunton, Fall River, New Bedford, Ayer, Foster, 
Smithfield, Providence, Coventry, West Greenwich, East Greenwich,
Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, 
and New Shoreham
412 AM EST Fri Feb 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches.

* WHERE...Portions of northern Connecticut, all of Rhode Island
  and Western-Central Massachusetts.

* WHEN...Until 7 PM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
866 
WWUS41 KBOX 192141
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
441 PM EST Fri Feb 19 2021

CTZ002>004-MAZ002>005-008>013-017-020-026-RIZ001>008-200000-
/O.CON.KBOX.WW.Y.0012.000000T0000Z-210220T0000Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Northern Bristol MA-Southern Bristol MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Chesterfield, Blandford, Amherst, 
Northampton, Springfield, Milford, Worcester, Foxborough, 
Norwood, Taunton, Fall River, New Bedford, Ayer, Foster, 
Smithfield, Providence, Coventry, West Greenwich, East Greenwich,
Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, 
and New Shoreham
441 PM EST Fri Feb 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Portions of northern Connecticut, central, eastern, 
  southeastern and western Massachusetts and northern and 
  southern Rhode Island.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MAZ006-007-014>016-018-019-021>024-200500-
/O.CON.KBOX.WW.Y.0012.000000T0000Z-210220T0500Z/
Western Essex MA-Eastern Essex MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-
Including the cities of Lawrence, Gloucester, Cambridge, Boston, 
Quincy, Brockton, Plymouth, Mattapoisett, Chatham, Falmouth, 
Provincetown, Vineyard Haven, and Nantucket
441 PM EST Fri Feb 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Snow. Additional snow accumulations of up to 3 inches.

* WHERE...Portions of eastern, northeastern and southeastern 
  Massachusetts.

* WHEN...Until midnight EST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

BL
672 
WWUS41 KBOX 192357
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
657 PM EST Fri Feb 19 2021

CTZ002>004-MAZ002>005-008>013-017-020-026-RIZ001>008-200100-
/O.EXP.KBOX.WW.Y.0012.000000T0000Z-210220T0000Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Northern Bristol MA-Southern Bristol MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Chesterfield, Blandford, Amherst, 
Northampton, Springfield, Milford, Worcester, Foxborough, 
Norwood, Taunton, Fall River, New Bedford, Ayer, Foster, 
Smithfield, Providence, Coventry, West Greenwich, East Greenwich,
Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, 
and New Shoreham
657 PM EST Fri Feb 19 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

Snowfall will continue to wind down this evening. However, travel
still may be slick in spots. Motorists should exercise caution and
take it slow if traveling.

$$

MAZ006-007-014>016-018-019-021>024-200500-
/O.CON.KBOX.WW.Y.0012.000000T0000Z-210220T0500Z/
Western Essex MA-Eastern Essex MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-
Including the cities of Lawrence, Gloucester, Cambridge, Boston, 
Quincy, Brockton, Plymouth, Mattapoisett, Chatham, Falmouth, 
Provincetown, Vineyard Haven, and Nantucket
657 PM EST Fri Feb 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Snow. Additional snow accumulations of up to two inches.

* WHERE...Portions of eastern, northeastern and southeastern 
  Massachusetts.

* WHEN...Until midnight EST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

BL

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this winter weather advisory went out at Feb 17, 2:52 PM EST, 45 minutes earlier.

Area forecast discussion, Feb 17, 2:52 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
252 PM EST Wed Feb 17 2021

.SYNOPSIS...
High pressure brings dry but colder weather tonight. Then
several weak waves of low pressure track south of New England
Thursday through Friday night, bringing periods of accumulating
snow to the region. Dry but cold conditions return this weekend.
Low pressure may bring another period of snow Monday, possibly
mixing with or change to rain. A weak ridge of high pressure and
dry weather may return Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Dry and mainly clear weather continues into tonight as a high
pressure moves from the Great Lakes into southeast Canada. Winds
diminish rather quickly this evening, which should permit
temperatures to fall this evening. Expecting temperatures to
become nearly steady late tonight as thicker clouds arrive
towards midnight.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
One of the main aspects for the forecast tomorrow will be how
quickly the low levels saturate, and permit precipitation to
reach the ground. At this point still thinking most of the
morning should remain dry, with precipitation becoming more
likely from south to north towards noon into the afternoon. Some
wet-bulb effects expected, so this should be primarily snow to
start during Thursday.

The brunt of the snowfall should be Thursday night, but at that
time warmer air wrapping around the first wave will introduce
the possibility of some rain or sleet mixing in towards the
south coast of New England. Still looking like a plowable
snowfall for most of southern New England.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Highlights...

* A prolonged winter storm will cross the region late Thursday into
  Friday or Friday night bringing several inches of snow to the
  region

* Drier and blustery on Saturday with partly cloudy skies and widely
  scattered snow showers

* Dry and sunny to end the weekend before another shot at snow and
  rain on Monday

Details...

Friday through Friday Night...

The Friday system has evolved to be colder and less amplified
over the past 24 hours, with guidance shifting the sfc low track
further south and slightly weaker at our longitude. Guidance
which once showed a near or sub 1000 mb low crossing the 70/40
benchmark now wants to keep the system weaker (1000-1010 mb)
and well south. This as the system looks to be more sheared out
and prolonged, now keeping precipitation in play well into
Friday evening or very early Saturday. This more sheared/south
solution would keep the warmer air aloft further south as well
and really limit any mixing of ice/rain in the southern zones.
It is looking more and more like an all or mostly all snow event
for most. Not expecting a heavy snow scenario this time either,
but more a prolonged light, sometimes moderate snow event. Warm
air advection and frontogenesis at 850-700 mb that yesterday
looked strong and solidly overhead is now much weaker and
displaced a good deal offshore. The core of the 850 mb low level
jet stays south offshore and while SW winds at 700 mb continue
to indicate strong speed convergence overhead, this too has
moved further south. Thus, the axis of heaviest snowfall totals
have been shifted south, closer to CT/RI/southeast MA including
the Cape and islands. There remains a good deal of uncertainty
on snow amounts given our placement right on the edge of the
higher QPF totals and the very cold air initially, indicating
some drier air to overcome. A 4 to 8 inch event remains most
likely. However, keep in mind that this is spread over 36 to 48
hours, so travel disruptions would be more limited than if this
were to fall over a 12 hour period.

Saturday and Sunday...

The weekend brings with it drier but initially breezy conditions as
we're sandwiched between the exiting low and incoming high pressure
on Saturday. Cold NW flow aloft will promote mixing down of a 25 to
30 kt low level jet. Expect wind gusts 15 to 20 mph, closer to 25
mph along the southeast coast. Overhead the upper trough lags behind
the sfc low. Cyclonic flow and the cold pool aloft will promote a
partly cloudy day with widely scattered light snow showers. By
Sunday the high pressure overhead will be in control keeping things
dry and sunny with light winds. Temperatures don't recover too much
either day, topping out around freezing. This is several degrees
colder than average for late February.

Monday and Tuesday...

A warm up is in store, back into the 40s and warm SW flow increases
ahead of an approaching mid level trough and cold frontal passage on
Monday. Moisture and cloud cover increase ahead of the front
and precip in the form of inland snow and coastal rain arrive
Monday. Details are yet to be ironed out but a few inches of
snow aren't out of the question before drier weather returns for
Tuesday.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Tonight: High confidence.

VFR and dry along with light winds.

Thursday: moderate confidence with some uncertainty on how quickly
snow overspreads the region.

VFR trending to MVFR. Light snow overspreads the region in the
afternoon, but will struggle to advance northeast given dry airmass
in place.

Thursday Night:

Mostly MVFR with areas IFR towards the south coast. Reduced
visibility in snow.

KBOS TAF...High confidence.

KBDL TAF...High confidence.

Outlook /Friday through Sunday/...

Friday: Mainly IFR, with local MVFR possible. Windy with local
gusts up to 30 kt. SHSN likely, FZRA likely.

Friday Night: Mainly IFR, with local MVFR possible. Breezy.
Chance SHSN.

Saturday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance SHSN.

Saturday Night through Sunday: VFR. Breezy.

&&

.MARINE...
High pressure will move from the Great Lakes into Southeast
Canada tonight. Meanwhile, a coastal low pressure is expected to
pass south of the waters Thursday night. This will establish a
persistent ENE flow across the waters Thursday afternoon into
Thursday night. Reduced visibility in precipitation Thursday
afternoon into Thursday night. Small Craft Advisories will be
needed.

Outlook /Friday through Sunday/...

Friday: Moderate risk for Small Craft Advisory winds with local
gusts up to 30 kt. Rough seas up to 9 ft. Rain showers likely,
snow showers likely, freezing rain likely. Areas of visibility
1 to 3 nm.

Friday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 9 ft. Chance of snow
showers, rain showers likely. Visibility 1 to 3 nm.

Saturday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Rough seas up to 9 ft. Chance of snow showers.

Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas. Chance of snow showers.

Sunday: Winds less than 25 kt. Local rough seas.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Storm Watch from Thursday morning through Friday
     evening for CTZ002>004.
MA...Winter Storm Watch from Thursday morning through Friday
     evening for MAZ002>021-026.
RI...Winter Storm Watch from Thursday morning through Friday
     evening for RIZ001>007.
MARINE...Small Craft Advisory until 10 PM EST this evening for ANZ250-
     254>256.

&&

SYNOPSIS...Belk/BW
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...BW
AVIATION...Belk/BW
MARINE...Belk/BW
Hazardous weather outlook, Feb 17, 4:21 AM EST, 11 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
421 AM EST Wed Feb 17 2021

CTZ002>004-MAZ002>021-026-RIZ001>007-180930-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-
421 AM EST Wed Feb 17 2021

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ022>024-RIZ008-180930-
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
421 AM EST Wed Feb 17 2021

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-180930-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
421 AM EST Wed Feb 17 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

Nearby

Winter Weather Advisories in Massachusetts, 2021Winter Weather Advisories in Rhode Island, 2021Winter Weather Advisories in Connecticut, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.